Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes Cold Urticaria?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
Hi Sir, Since last 6 to 8 months I am suffering from Cold Urticaria. When ever I come across cold weather my skins starts itching, swelling and red bumps. The red bump and itching goes out after half an hour itself. Last week I went to some resort and I did swimming in cold water, suddenly my whole body becomes red, complete swelled and itching, I couldn't able to breath properly and feel like I fall down. I have consulted many Dermatologist and currently I am taking below medicines. 1. Pru Tab 10 2. Patadin Tab 5mg. 3 years ago I was in Mumbai, at that time I had the same issue but due to hot weather. I consulted doctor and he prescribed some steroids and also told me not to have beer or alcohol. After this medication I was fine, had no any itching issues. But again in Bangalore it started. Does Beer or Alcohol can cause Urticaria? Kindly advise and recommend proper medicine that can cure Urticaria. Thank You XXXX
Posted Wed, 22 Jan 2014 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer: Details below Detailed Answer: Hello, Thanks for the query Urticaria is an allergic condition. Anything including food, cloth, change in climate, pollens etc can cause urticaria. It is said anything under the sun including the sun can cause urticaria. You need to find out the cause. Treatment can be with oral anti histamines. Steroids like prednisolone are also helpful but cannot be used for long. However any type of medication can give you only symptomatic relief. Please try to find out the causative agent by yourself and try to avoid them. Let me know if you have any other doubts. Wishing you a good health. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor